bushwompa asked 3 years ago

I’ve been on Remeron for 4 days now.  It makes me VERY sleepy, and I’m groggy until mid afternoon (I’ve been taking it before bed) when I finally wake up I’m feeling pretty good.  That’s a pretty short amount of time to feel good, so I want to take my next dose later, but then I know I’ll be even more tired the next day.
 
Tell me the sleepy effects wear off after a couple weeks.  Please?   Zzzzzzz what? huh?  oh…. zzzzzzzz.  yeah.

6 Answers
loweern answered 3 years ago

Re: Groggy
Hi…yes it does wear off. You are on 30mg which is a higher dose and that should not make you soooooo sleepy. I would think that the Seroquel would make you sleepier. MAybe it is the combo of the two. My pdoc once gave me Seroquel for sleep…it made me too sleepy. We are all different and so no one can predict what a med will do for any of us. Try taking the Remeron with dinner and maybe you will not be so sleepy in the AM. Good luck…Loweern

bushwompa answered 3 years ago

Re: Groggy
I should have mentioned that the doc recommended holding back on the seroquel for the first bit to see how it goes, so I have been doing that and just taking the Remeron before bed.  
 
I’ts noon now, and I feel pretty good already.  Maybe I’m starting to get used to it.  It’s only been a few days, but my mood already feels better and my anxiety symptoms are lower than they were the past week.  
 
Here’s hoping…

veck answered 3 years ago

Re: Groggy
I’m not sure if it does actually wear off or you simply adjust to feeling that way, but my experiences are it does get better. Of course, some days are worst than others, but that’s the case with everything in life.  
 
It’s my recurring bit of advise here, but assuming feeling a bit dozy is an improvement to how you were before the meds, then stick with it. You’ll adjust and things will normalise.  
 
I hope things will improve for you and good luck. Remeron has helped me a whole buggerload!

Drew_10 answered 3 years ago

Re: Groggy
I’ve been on Remeron for quite a while now – up to 60 mg at one point.  My experience is that it doesn’t really wear off…you have to adjust your lifestyle.
 
Now, remember this is just my experience:
 
My whole life I was a night owl…..I loved to stay up all night and sleep all day, and I got jobs to fit with this pattern.  When I graduated University and had to get a “real job”, I had a tough time adjusting.  However, I found that I could occasionally get away with 5 hrs of sleep and still manage to drag my ass out of bed and do my job.  This served me well on most of the other ADs, because insomnia was always a problem.
 
Until Remeron.
 
I’ve nearly lost my job a few times from this stuff, because if I took the stuff too late at night, there was no way I’d get up.  Sleep right through the alarm.  On Remeron, if I don’t get at least 7-8 hrs of sleep, the whole day is shot.  9 or 10 hours is ideal, but that’s usually not possible.
 
My solution was to take is at about 9 PM or earlier…that way if I don’t get to bed before 1, I stand a good chance of waking up.  If I waited until 11 or 12 before I took it, I’d be late for work and groggy all day.
 
….so the solution for me was to take it earlier in the day.
 
Good luck!

bushwompa answered 3 years ago

Re: Groggy
Well, it’s been about two weeks for the Remeron.  I like it.  It’s rough getting up in the morning.  However, by 10 or so I feel really good.  I have more energy throughout the day, and my mood is improved.  Despite losing a couple hours of groggy time in the mornings, I feel I am more productive.